Alert archive / Mississippi / Flash Flood Warnings in 2022

Flash Flood Warning 57, NWS Mobile, AL

September 3, 2022Stone County, Mississippi

NWS Mobile, AL issued this flash flood warning at Sep 3, 2022, 2:03 PM CDT for Stone County, Mississippi. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2022, 2:03 PM CDT (19:03 UTC)
Expired
Sep 3, 2022, 8:00 PM CDT
In force
6 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
None

County Stone County, MS

The radar

The Mobile radar (KMOB), 69 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2022-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2022-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1883 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

742 
WGUS54 KMOB 031903
FFWMOB
MSC131-040100-
/O.NEW.KMOB.FF.W.0057.220903T1903Z-220904T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Mobile AL
203 PM CDT Sat Sep 3 2022

The National Weather Service in Mobile has issued a

* Flash Flood Warning for...
  Southeastern Stone County in southeastern Mississippi...

* Until 800 PM CDT.

* At 203 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly. The main flood concerns is along state highway 15 near 
  Ramsey Springs.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Ramsey Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3068 8888 3068 8908 3076 8911 3080 8909
      3081 8906 3079 8892 3078 8888 3075 8888
      3074 8888 3073 8888

FLASH FLOOD...RADAR INDICATED

$$

Black

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 1:33 PM CDT, 30 minutes earlier.

Area forecast discussion, Sep 3, 1:33 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
133 PM CDT Sat Sep 3 2022

.NEAR TERM /Now Through Sunday/...An upper trof which extends from
near the Mississippi/Ohio River confluence into Arkansas (and
weakly into eastern Texas) becomes better defined through the
period while a broad upper ridge remains centered across much of
the northern Gulf to off the coast of the Carolinas. This pattern
allows for a series of generally modest shortwaves to move across
the area through the period. Deep layer moisture improves during
the remainder of the afternoon, from precipitable water values of
1.8-2.2 inches to 2.0-2.2 inches, and similar values continue
through Sunday. A feeble surface boundary appears to be located
roughly east-west across the central portion of the forecast area
currently then is expected to drift northward out of the area by
early this evening. The surface pressure pattern will be fairly
weak over the area tonight into Sunday and appears to favor a
light southerly flow. MLCAPE values on Sunday in this moist
environment look to mostly range from 500-1250 J/kg. Shear values
remain low, and overall expect precipitation loading may allow
for a couple of strong storms. Some mainly nuisance type flooding
concerns are possible as well, though this will need to be
monitored given moist soil conditions.  Have gone with slight
chance to chance pops for tonight, then mainly categorical pops
follow for Sunday as the modest shortwaves move across the area
and interact with lingering boundaries left over from previous
convection. Lows tonight range from the lower 70s inland to the
mid 70s at the coast, and highs on Sunday will be in the mid to
upper 80s. A low risk of rip currents continues through the
period. /29

&&

.AVIATION...
18Z issuance...Convection currently over the coastal areas spreads
inland through the afternoon then diminishes this evening.
Convection is expected to redevelop near the coast late tonight
then gradually increase in coverage and spread northward Sunday
morning. A light southerly flow prevails through the period,
occasionally becoming light and variable. Patches of low ceilings
and fog are possible over interior areas tonight and MVFR
conditions will be possible with the convection, but otherwise VFR
conditions are expected through the period. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 1:41 PM CDTAreal Flood AdvisoryMOBGeorge, Stone3 hr
Sep 3, 2:27 PM CDTAreal Flood AdvisoryMOBStone2 hr

Nearby

Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.